# SDR CA100908004

- Difficulty date: July 30, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Dorner DO228202
- Aircraft time: 18,874 hours
- Engine: Garrtt TPE3315251K
- Propeller: Hartzl HCB4TN5
- System (JASC): 8300 · Accessory Gearboxes
- Part: Bearing
- Part number: 31035851
- Condition: Broken
- Location: Agb
- Part time: 2,309 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

WHILE PULLING THE PROP THROUGH BY HAND AN UNUSUAL NOISE WAS HEARD.  FURTHER INVESTIGATION REVEALED AN OIL FILTER BYPASS INDICATION AND METAL PARTICLES IN THE OIL FILTER.  ENGINE WAS REMOVED AND FORWARDED FOR INSP AND REPAIR. TEARDOWN SHOWED THAT THE PN 3103585-1 BALL BEARING HAD FAILED IN THE DOUBLE SPUR GEAR. THE DOUBLE SPUR GEAR WHICH IS A COMPONENT OF THE FCU DRIVE TRAIN WAS ALSO FOUND TO HAVE 2 GEAR TEETH BROKEN OFF.  THIS ENGINE WOULD NOT HAVE OPERATED AN ADDITIONAL 5 MINUTES IN THIS CONDITION. COMPANY PERSONEL DID VERY WELL TO FIND THIS PROBLEM DURING A WALK AROUND.
